New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
LYRICA, WEIGHT GAIN
6 Replies
JOEGIRL - July 21

I have been on Lyrica FOR ABOUT 2 TO 3 WEEKS and I can feel the weight coming on already. It has helped my pain but I don't think I can handle getting fat. I have already started walking more and trying to watch what I eat but I am still gainning weight. Does it stop or do you just get bigger and bigger???It making me depressed already because I have never been over weight and use to sliding on my jeans and go and wear any style of clothes. Now I am having to wear looser shirts.Has anyone stopped taking their meds just because of weight gain? Is it worth it to get fat and less pain?? I mean getting fat is unhealthy to?Any comments?

 

axxie - July 21

Hey Joegirl,

I was on Lyrica and gained 35lbs, just like a blow fish, blows itself. I just remember how I felt, it was nice and pain was non existent, it would seem I just ate with no apparent of eating extra calories. My girlfriend was in shock when she saw me three weeks at the start of my treatment and remarked that I was fat. Somehow, I knew the weight was there, but felt it would stop at one point. Until a friend of mine told me she stop gaining at the 3 month mark. I stopped prior to finding out if I was going to stop gaining weight. Maybe you can just monitor your weight everyday same time and see how much weight you gain overnight. I swear some of it, is from water retention, if that is the case, you can ask your doctor for lozide to help you loose the water gain.
Good luck to you Joegirl.

 

belle1329 - July 22

Ive gaind 30lbs in 2yrs and Im not on anything, I feel like Im blown up! swollen, and heavy.I have not weighted this ever. I weighted less pregnent.
I do stress eat, but not much more than I used to. I try to exercise, but that does not always happen. :( It makes me feel awful, along with pain ugh!

 

JOEGIRL - July 22

Thanks for the info. I will tell you guys what I did yesterday. I wasn't hurting bad at all and I thought well good, I can start back working out since this ''Lyrica,'is helping me this much and I won't gain so much weight maybe. Wronggggggggggg, I swear I really went slow on my staionary bike and took a walk and today I am paying for it. The meds not even working today so that takes care of working out. Makes me so mad and depressed. I am going back to my heating pad and just be a couch potatoe I guess. Sorry for the pity party guys but today everything just sucks.

 

PuttyTatLady - July 23

Hi, Joegirl. been there, got the t-shirt. Lyrica can (you might as well say WILL) cause swelling in hands and feet, and weight gain. It's not only on the web site but also listed in the patient information sheet they give us at the pharmacy. But we skim over it and forget, if we even caught it to start (with our fogbrains). You see, Lyrica is a subform of neurontin (gabopentin), which does all of the above, too.

I gained 50 pounds on those pills and am now dropping the weight on a wonderful substitutute that works far better, called Topomax (generic: Topiramate). On this medicine I don't care if I even eat. I do, but only because I have to. I've taken off the first 30 lbs in 5 months being FMlazy.

Ask your docs for some mercy and a change in meds.

 

JOEGIRL - July 23

Hi,I think I will ask my dr. about the Topomax, when I go back. Has anyone else taken this medication and did it work for them? I have never heard of it.Any info on any meds that helps without this weight gain would be nice.
Thanks to all,

 

JOEGIRL - July 24

Hi, Just wanted to say that this morning I woke up with no pain and felt so good that Ijumped out of bed and went for a walk. The Lyrica is working even tho I had a bad flare after working out the other day and I can tell I have gained a few pounds. If I had days like today everyday and not gain anymore weight I might can handle this.So we will see if I'm able to do it again tomorrow.
I still plan to ask my dr about Topamax anyway.I don't know anyone that has taken it or anything about it but I sure would like to hear some comments on it. Thanks and I hope everyone is having a good day today also.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question